Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 9, NWS Austin/San Antonio, TX

June 15, 2013Maverick County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jun 15, 2013, 2:53 AM CDT for Maverick County, Texas. It took effect at Jun 15, 2013, 4:43 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 15, 2013, 2:53 AM CDT (07:53 UTC)
In effect from
Jun 15, 2013, 4:43 AM CDT
Expired
Jun 15, 2013, 1:12 PM CDT
In force
8 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Maverick County, TX

The radar

The Laughlin AFB radar (KDFX), 59 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rio Grande at Eagle Pass (EPPT2).

Action stage
9 ft
Minor stage
16 ft
Moderate stage
18 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

884 
WGUS44 KEWX 150753
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
253 AM CDT SAT JUN 15 2013

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  RIO GRANDE RIVER 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC323-160012-
/O.NEW.KEWX.FL.W.0009.130615T1150Z-130616T0012Z/
/EPPT2.1.ER.130615T1150Z.130615T1200Z.130615T1212Z.NO/
253 AM CDT SAT JUN 15 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RIO GRANDE RIVER AT EAGLE PASS.
* FROM THIS MORNING TO THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:15 AM SATURDAY THE STAGE WAS 12.8 FEET (3.9 METERS).
* FLOOD STAGE IS 16.0 FEET (4.9 METERS).
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO NEAR 16.1 FEET (4.9 METERS) THIS MORNING. THE  
  RIVER WILL THEN FALL BELOW FLOOD STAGE LATER THIS MORNING. HEAVY RAIN WILL 
  CONTINUE IN AND NEAR EAGLE PASS FOR THE NEXT FEW HOURS. 
* IMPACT...AT 16.0 FEET...(4.9 METERS)...WATER COVERS A SMALL PORTION OF SHELBY 
  PARK AND THE GOLF COURSE. MINOR LOWLAND FLOODING CAN CUT OFF AND DROWN 
  LIVESTOCK IN THE RIVER CHANNEL.  IRRIGATION PUMPS AND EQUIPMENT ARE DAMAGED IN
  THE FLOOD PLAIN.  ANY ACTIVITY OR FESTIVITIES IN THE FLOOD PLAIN AT EAGLE PASS
  ARE FLOODED.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED      FORECAST 7AM (FT)
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  EAGLE PASS         9   16   12.8   SAT 02 AM   9.7   3.8   3.1   3.0   3.0


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                    BF  FLD   OBSERVED            FORECAST 7AM (M)
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  EAGLE PASS         3    5    3.9   SAT 02 AM   3.0   1.2   0.9   0.9   0.9



$$
3 follow-up statements
805 
WGUS44 KEWX 150946
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
446 AM CDT SAT JUN 15 2013

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  RIO GRANDE RIVER 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 
 
DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 
 
IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 
 
FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC323-160346-
/O.EXT.KEWX.FL.W.0009.130615T0943Z-130616T0918Z/
/EPPT2.2.ER.130615T0843Z.130615T1800Z.130615T2118Z.NO/
446 AM CDT SAT JUN 15 2013

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... 
THE FLOOD WARNING CONTINUES FOR 
  THE RIO GRANDE RIVER AT EAGLE PASS.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. 
* AT  4:15 AM SATURDAY THE STAGE WAS 16.9 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.1 FEET BY THIS AFTERNOON.
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON OR EARLY THIS 
  EVENING.  MODERATE OCCASIONAL HEAVY RAINS MAY OCCUR THROUGH AT LEAST 
  DAYBREAK AROUND EAGLE PASS...POSSIBLY LEADING TO ADDITIONAL SECONDARY RISES.
* IMPACT...AT 18.0 FEET...(5.5 METERS)...MODERATE FLOODING.  MUCH OF SHELBY PARK
  IS FLOODED.  WATER FLOODS THE LOWEST SECTIONS OF THE GOLF COURSE. LOWLAND 
  FLOODING IS WELL INTO THE FLOOD PLAIN AT EAGLE PASS.  ANY ACTIVITIES 
  OR EQUIPMENT IN THE FLOOD PLAIN WILL LIKELY BE FLOODED.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.2 FEET ON JUL 18 
  1976.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 7AM
LOCATION           STG  STG    STG    DAY TIME   SAT   SUN   MON   TUE   WED
  EAGLE PASS         9   16   16.9   SAT 04 AM  15.9   9.8   3.8   3.4   3.3

$$
905 
WGUS84 KEWX 151336
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
836 AM CDT SAT JUN 15 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...

  RIO GRANDE RIVER AT EAGLE PASS AFFECTING MAVERICK COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC323-160259-
/O.EXT.KEWX.FL.W.0009.000000T0000Z-130616T0259Z/
/EPPT2.1.ER.130615T0843Z.130615T1045Z.130615T1459Z.NO/
836 AM CDT SAT JUN 15 2013

THE FLOOD WARNING CONTINUES FOR
  THE RIO GRANDE RIVER AT EAGLE PASS.
* AT 08AM SATURDAY THE STAGE WAS 17.0 FEET (5.2 METERS).
* FLOOD STAGE IS 16.0 FEET (5.0 METERS).
* BANKFULL STAGE IS 9.0 FEET (3.0 METERS).
* FORECAST...THE RIVER NEAR EAGLE PASS REACHED NEAR 17.7 FEET (5.4 METERS) EARLY
  THIS MORNING AND IS NOW BEGINNING TO FALL. IT SHOULD CONTINUE TO FALL SLOWLY
  THROUGH OUT THE REMAINDER OF TODAY. HOWEVER, THERE ARE SCATTERED SHOWERS AND
  THUNDERSTORMS IN THE REGION AND THESE SHOWERS ARE EXPECTED TO REMAIN IN THE 
  AREA THROUGH THE AFTERNOON. 
* IMPACT...AT 18.0 FEET...(5.5 METERS)...MODERATE FLOODING.  MUCH OF SHELBY PARK
  IS FLOODED.  WATER FLOODS THE LOWEST SECTIONS OF THE GOLF COURSE. LOWLAND 
  FLOODING IS WELL INTO THE FLOOD PLAIN AT EAGLE PASS.  FLOODING ANY ACTIVITIES 
  OR EQUIPMENT IN THE FLOOD PLAIN.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED     FORECAST 7AM (FT)
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  EAGLE PASS         9   16   17.0   SAT 08 AM   4.7   3.4   3.3   3.2   3.2


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                   BF  FLD   OBSERVED       FORECAST 7AM (M)
LOCATION           STG  STG    STG    DAY TIME   SUN
  EAGLE PASS         3    5    5.2   SAT 08 AM   1.4   1.0   1.0   1.0   1.0


$$
283 
WGUS84 KEWX 151812
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
112 PM CDT SAT JUN 15 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TEXAS...

  RIO GRANDE RIVER AT EAGLE PASS AFFECTING MAVERICK COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR 
THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. 
 
RIVER STAGE FORECASTS ARE BASED ON OBSERVED RAINFALL ALONG WITH 
PREDICTED RAIN FOR THE NEXT 12 HOURS. IF ACTUAL RAINFALL VARIES 
FROM FORECAST VALUES...FORECAST RIVER STAGES WILL VARY. 

DO NOT DRIVE AUTOMOBILES THROUGH FLOODED AREAS. REMEMBER...18 INCHES 
OF WATER OR LESS CAN CARRY AWAY MOST VEHICLES...INCLUDING TRUCKS. 

IF YOU SEE FLOOD WATERS OR COME UPON A FLOODED ROADWAY...REMEMBER 
TO TURN AROUND AND DO NOT DROWN. 

FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT 
WWW.SRH.NOAA.GOV/EWX.

&&

TXC323-151842-
/O.CAN.KEWX.FL.W.0009.000000T0000Z-130616T0259Z/
/EPPT2.1.ER.130615T0843Z.130615T1045Z.130615T1504Z.NO/
112 PM CDT SAT JUN 15 2013

FORECAST INFORMATION FOR
  RIO GRANDE RIVER AT EAGLE PASS.
* AT 12PM SATURDAY THE STAGE WAS 14.7 FEET (4.5 METERS).
* FLOOD STAGE IS 16.0 FEET (4.9 METERS).
* NO FLOODING IS CURRENTLY FORECAST.
* BANKFULL STAGE IS 9.0 FEET (3.0 METERS).
* FORECAST...THE RIVER ROSE TO 17.7 FEET 5.4 METERS) EARLY THIS MORNING
  AND THEN BEGAN TO FALL. THE RIVER AT THIS POINT FELL BELOW THE FLOOD 
  STAGE LATE THIS MORNING. THE RIVER WILL CONTINUE TO SLOWLY FALL FOR
  THE REST OF TODAY AND DROP BELOW THE BANKFULL STAGE BY LATE THIS EVENING. 
* IMPACT...AT 16.0 FEET...(4.9 METERS)...WATER COVERS A SMALL PORTION OF SHELBY 
  PARK AND THE GOLF COURSE. MINOR LOWLAND FLOODING CAN CUT OFF AND DROWN 
  LIVESTOCK IN THE RIVER CHANNEL.  IRRIGATION PUMPS AND EQUIPMENT ARE DAMAGED IN
  THE FLOOD PLAIN.  ANY ACTIVITY OR FESTIVITIES IN THE FLOOD PLAIN AT EAGLE PASS
  ARE FLOODED.

$$

&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (FEET):
                    BF  FLD   OBSERVED     FORECAST 7AM (FT)
LOCATION           STG  STG    STG    DAY TIME   SUN   MON   TUE   WED   THU
  EAGLE PASS         9   16   14.7   SAT 12 PM   5.7   3.4   3.3   3.2   3.2


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS (METERS):
                   BF  FLD   OBSERVED       FORECAST 7AM (M)
LOCATION           STG  STG    STG    DAY TIME   SUN
  EAGLE PASS         3    5    4.5   SAT 12 PM   1.7   1.0   1.0   1.0   1.0

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jun 14, 11:38 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, Jun 14, 11:38 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1138 PM CDT FRI JUN 14 2013

.UPDATE...
EXTENDING FLASH FLOOD WATCH UNTIL 6 AM.

&&

.DISCUSSION...
THE UPPER LOW CONTINUES TO MOVE SLOWLY THROUGH WEST TEXAS AND
THUNDERSTORMS HAVE DEVELOPED OVER THE SOUTHWESTERN COUNTIES.
EVENING SOUNDING FROM DRT SHOWED 2.00 INCHES PW WHICH IS TWO
STANDARD DEVIATIONS ABOVE NORMAL. THIS SUGGESTS HEAVY RAIN IS
STILL POSSIBLE. NEW MODELS CONTINUE TO SHOW HIGH POPS ALONG THE
RIO GRANDE PLAINS. HAVE EXTENDED THE FLASH FLOOD WATCH OVERNIGHT
UNTIL 6 AM. EXPECT LOCALLY HEAVY RAIN ACROSS THE WATCH AREA AND
WITH PREVIOUS RAINFALL OVER THE LAST 24 TO 36 HOURS THIS WILL
QUICKLY BECOME RUNOFF LEADING TO FLASH FLOODING.

&&

.PREV DISCUSSION... /ISSUED 1126 PM CDT FRI JUN 14 2013/

DISCUSSION...

SEE AVIATION FOR 06Z TAFS.

AVIATION...
A LOW PRESSURE SYSTEM NORTHEAST OF THE BIG BEND WILL MOVE
SLOWLY NORTHEAST TOWARD NORTH TEXAS AND OKLAHOMA ON SATURDAY
MORNING AND TO ARKANSAS AND MISSOURI SATURDAY NIGHT. THIS WILL
LEAVE CONTINUED HIGH MOISTURE ACROSS SOUTH CENTRAL TEXAS...WITH
MARGINALLY UNSTABLE CONDITIONS CONTINUING. CIGS OF 1 THSD TO
2 THSD FT BKN ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL
TEXAS TONIGHT.  SCT SHRA AND TSRA ARE POSSIBLE ALONG AND WEST
OF A LINE FROM MOUNTAIN HOME TO CATARINA...WHILE ISOLATED TO
SCATTERED SHRA ARE EXPECTED EAST OF A MOUNTAIN HOME TO CATARINA
LINE. AFTER 15Z SATURDAY...CIGS OF 2 THSD TO 4 THSD BKN ARE
EXPECTED WITH ISOLATED SHRA/TSRA BECOMING SCT CLOUDS AT 4 THSD
TO 6 THSD FT...WITH SCT TO BKN CLOUDS ABOVE 25 THSD FT AFTER 18Z.
ISOLATED AFTERNOON SHRA AND TSRA ARE EXPECTED ON SATURDAY. MVFR
CIGS WILL DEVELOP AGAIN SATURDAY NIGHT AFTER 05Z...AROUND
1000 TO 2500 FT BKN.

PREV DISCUSSION... /ISSUED 950 PM CDT FRI JUN 14 2013/

UPDATE...
TO CANCEL PART OF THE FLASH FLOOD WATCH.

DISCUSSION...
HEAVIER RAINFALL HAS SHIFTED TO THE WEST AND FLASH FLOODING IS NO
LONGER EXPECTED FROM KERR TO FRIO COUNTIES. HAVE LEFT THE REST OF
THE WATCH UNTIL MIDNIGHT AS SHOWERS AND THUNDERSTORMS HAVE
REDEVELOPED ACROSS UVALDE AND MAVERICK COUNTIES. AFTER SIGNIFICANT
RAIN OVER THE LAST 24 HOURS ANY ADDITIONAL PRECIPITATION WILL
QUICKLY RUNOFF LEADING TO FLOODING. ANOTHER ONE TO TWO INCHES IS
POSSIBLE WITH ISOLATED AMOUNTS UP TO THREE INCHES.

PREV DISCUSSION... /ISSUED 813 PM CDT FRI JUN 14 2013/

UPDATE...
PRECIP MOVING EAST.

DISCUSSION...
THE UPPER LOW OVER MEXICO IS STARTING TO MOVE TOWARD THE NORTHEAST
AND THIS IS PUSHING THE PRECIP TOWARD THE EAST. EXPECT THIS TREND
WILL CONTINUE FOR THE EVENING AND HAVE ADJUSTED POPS TO REFLECT
THIS. MOST OF THE CONVECTION SEEMS TO BE ON THE DECREASE WITH
STILL AN AREA OF ENHANCED THUNDERSTORMS OVER ATASCOSA COUNTY. HAVE
MOVED THE MENTION OF LOCALLY HEAVY RAIN TO THIS AREA AND LEFT
MODERATE RAIN ELSEWHERE. WILL LET THE WATCH RUN FOR THE TIME BEING
AND RE-EVALUATE DURING THE NEXT COUPLE OF HOURS.

PREV DISCUSSION... /ISSUED 624 PM CDT FRI JUN 14 2013/

DISCUSSION...

SEE AVIATION FOR 00Z TAFS.

AVIATION...
A LOW PRESSURE SYSTEM NORTH TO NORTHEAST OF THE BIG BEND EARLY
THIS EVENING WILL MOVE SLOWLY NORTH TO NORTHEAST TOWARD NORTH TEXAS
AND OKLAHOMA ON SATURDAY MORNING AND TO ARKANSAS AND MISSOURI ON
SATURDAY NIGHT. THIS WILL LEAVE CONTINUED HIGH MOISTURE ACROSS
SOUTH CENTRAL TEXAS...WITH MARGINALLY UNSTABLE CONDITIONS
CONTINUING. THROUGH 05Z SCT CLOUDS AT 2 THSD TO 5 THSD FT WITH
CIGS ABOVE 10 THSD FT WILL CONTINUE...ALONG WITH SCT SHRA AND
TSRA...BECOMING CIGS NEAR 1 THSD TO 2 THSD FT BKN AROUND AND AFTER
05Z...WITH SCT SHRA AND ISOLATED TSRA. AFTER 15Z SATURDAY...CIGS
OF 2 THSD TO 4 THSD BKN ARE EXPECTED WITH ISOLATED SHRA/TSRA
BECOMING SCT CLOUDS AT 4 THSD TO 6 THSD FT WITH SCT TO BKN CLOUDS
ABOVE 25 THSD FT AFTER 18Z. ISOLATED AFTERNOON SHRA AND TSRA ARE
EXPECTED ON SATURDAY. MVFR CIGS WILL DEVELOP AGAIN SATURDAY NIGHT
AFTER 05Z...AROUND 1000 TO 2500 FT BKN.

PREV DISCUSSION... /ISSUED 343 PM CDT FRI JUN 14 2013/

SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...
THE MAIN CONCERN THROUGH TONIGHT IS THE POTENTIAL FOR ADDITIONAL
HEAVY RAINFALL AND FLASH FLOODING ACROSS THE RIO GRANDE PLAINS...
EDWARDS PLATEAU AND WESTERN HILL COUNTRY. CURRENTLY...AN UPPER LOW
IS IN PLACE ACROSS FAR WEST TX/NORTHERN MEXICO. SMALLER... MID-LEVEL
CIRCULATIONS INDUCED BY EARLIER CONVECTION ARE EMBEDDED WITHIN THE
UPPER LOW. ONE FEATURE HAS NOW MOVED NORTH INTO NORTHERN VAL VERDE
COUNTY... WITH ANOTHER LOCATED WEST OF LAREDO. PLENTY OF MOISTURE
REMAINS INTACT WITH PWAT/S AROUND 2" ACROSS THE RIO GRANDE PLAINS...
EDWARDS PLATEAU AND WESTERN HILL COUNTRY. CURRENT SATELLITE TRENDS
SHOW SOME CLEARING TAKING PLACE ACROSS NORTHERN MEXICO AND THIS
COULD LEAD TO ADDITIONAL SHOWERS AND THUNDERSTORMS THIS EVENING.
GIVEN RECENT RAINFALL...CURRENT RADAR TRENDS AND ADDITIONAL EXPECTED
PRECIPITATION... WE HAVE OPTED TO EXTEND THE FLASH FLOOD WATCH FOR
THE RIO GRANDE PLAINS... EDWARDS PLATEAU AND WESTERN HILL COUNTRY
UNTIL MIDNIGHT CDT. FARTHER EAST ACROSS THE REMAINDER OF SOUTH
CENTRAL TEXAS...CAN/T RULE OUT ISOLATED TO SCATTERED CONVECTION THIS
EVENING AND OVERNIGHT.

ON SATURDAY...A VERY MOIST AIR MASS WILL REMAIN IN PLACE AS THE
UPPER LOW CONTINUES TO WEAKEN AND DRIFT NORTH OF THE AREA. CAN/T
RULE OUT ADDITIONAL CONVECTION GIVEN GOOD SURFACE HEATING AND WE
HAVE ADDED A 20-30% CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE
FORECAST.

LONG TERM (SUNDAY THROUGH FRIDAY)...
THE MID AND UPPER LEVEL SUBTROPICAL RIDGE AXIS GENERALLY REMAINS
WEST OF THE REGION INTO EARLY NEXT WEEK. THE MEDIUM RANGE MODELS
SUGGEST A WEAK UPPER LEVEL SHORTWAVE TROUGH MAY MOVE INTO SOUTHEAST
TEXAS EARLY NEXT WEEK. THIS MAY BRING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE NORTHERN AND EASTERN PORTIONS OF THE FORECAST
AREA...GENERALLY ALONG AND NORTH OF A LLANO TO LA GRANGE LINE.
OTHERWISE...THE ABOVE MENTIONED SUBTROPICAL RIDGE WILL GRADUALLY
EXPAND EASTWARD THROUGH THE REMAINDER OF THE UPCOMING WORK
WEEK...LIKELY RESULTING IN WARM AND DRY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              76  96  74  95  74 /  20  20  10  10  -
AUSTIN BERGSTROM INTL AIRPORT  74  95  73  95  72 /  20  20  10  10  -
NEW BRAUNFELS MUNI AIRPORT     73  93  72  93  71 /  40  20  10  10  -
BURNET MUNI AIRPORT            74  92  72  93  73 /  20  30  10  10  -
DEL RIO INTL AIRPORT           74  94  76  95  76 /  60  30  10  -   -
GEORGETOWN MUNI AIRPORT        75  95  73  94  73 /  20  30  10  10  -
HONDO MUNI AIRPORT             73  93  73  94  72 /  60  20  10  -   -
SAN MARCOS MUNI AIRPORT        74  92  72  92  72 /  20  20  10  10  -
LA GRANGE - FAYETTE REGIONAL   77  95  76  94  76 /  10  30  10  10  -
SAN ANTONIO INTL AIRPORT       75  92  74  92  74 /  60  20  10  -   -
STINSON MUNI AIRPORT           73  91  73  92  72 /  60  20  10  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM CDT SATURDAY FOR THE FOLLOWING
COUNTIES: DIMMIT...EDWARDS...KINNEY...MAVERICK...REAL...UVALDE...
VAL VERDE...ZAVALA.

&&

MESOSCALE/AVIATION...08
SYNOPTIC/GRIDS...05
PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Jun 15, 1:07 AM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
107 AM CDT SAT JUN 15 2013

TXZ171>173-183>194-202>209-217>225-228-151100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
107 AM CDT SAT JUN 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE
WESTERN PORTIONS OF SOUTH CENTRAL TEXAS TONIGHT. A FLASH FLOOD
WATCH IS IN EFFECT UNTIL 6 AM CDT SATURDAY MORNING FOR AREAS
GENERALLY ALONG AND WEST OF A LINE FROM LEAKEY TO CATARINA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES OF RAIN IS
EXPECTED...WITH ISOLATED AMOUNTS NEAR 4 INCHES POSSIBLE. THIS
FLOODING WILL IMPACT STREAMS...ARROYOS AND ROADS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

ISOLATED SHOWERS OR THUNDERSTORMS ARE POSSIBLE ON SATURDAY...
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 15, 1:04 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
104 AM CDT SAT JUN 15 2013

TXZ217-150700-
MAVERICK-
104 AM CDT SAT JUN 15 2013

...SIGNIFICANT WEATHER ADVISORY FOR MAVERICK COUNTY UNTIL 200 AM
CDT...

AT 1259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EAGLE PASS...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE WINDS WILL SPREAD
EAST IN THE AREAS ALONG AND BETWEEN HIGHWAYS 57 AND 277 EAST OF
EAGLE PASS.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  PALOMA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER
CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED
ROADWAYS.

LAT...LON 2854 10042 2858 10041 2867 10052 2874 10052
      2877 10055 2881 10055 2882 10058 2887 10059
      2902 10024 2850 10018
TIME...MOT...LOC 0603Z 258DEG 12KT 2872 10043
Local storm report, Jun 15, 1:49 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
149 AM CDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     FLASH FLOOD      EAGLE PASS              28.71N 100.49W
06/15/2013                   MAVERICK           TX   AMATEUR RADIO

            6 INCHES OF RAIN FELL SINCE 6 PM WITH FLOODING
            OCCURRING. MULTIPLE RESCUES TAKING PLACE.

&&

EVENT NUMBER EWX1300527

CVP
Local storm report, Jun 15, 2:38 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 AM CDT SAT JUN 15 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     HEAVY RAIN       EAGLE PASS              28.71N 100.49W
06/15/2013  M7.53 INCH       MAVERICK           TX   MESONET

            7.53 INCHES OF RAIN IN 4 HOURS

&&

EVENT NUMBER EWX1300528

CVP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 11:18 PM CDTAreal Flood AdvisoryEWXKinney, Maverick, Uvalde, Zavala4 hr
Jun 15, 12:53 AM CDTFlash Flood Warning EmergencyEWXMaverick3 hr
Jun 15, 1:04 AM CDTSpecial Weather StatementEWXMaverick56 min
Jun 15, 1:47 AM CDTAreal Flood AdvisoryEWXEdwards, Real, Uvalde3 hr
Jun 15, 3:06 AM CDTAreal Flood AdvisoryEWXKinney, Maverick, Uvalde, Zavala114 min
Jun 15, 3:40 AM CDTAreal Flood AdvisoryEWXReal110 min
Jun 15, 3:56 AM CDTFlash Flood Warning EmergencyEWXMaverick3 hr
Jun 15, 7:01 AM CDTAreal Flood AdvisoryEWXMaverick5 hr
Jun 15, 8:56 AM CDTFlash Flood WarningEWXKinney3 hr
Jun 15, 9:10 AM CDTRiver Flood WarningEWXDimmit7 days
Jun 15, 10:01 AM CDTAreal Flood AdvisoryEWXEdwards119 min

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.